MAUDE Adverse Event Report: SEASPINE INC. MALIBU; ORTHOSIS, SPINAL PEDICLE FIXATION

SEASPINE INC. MALIBU; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 76-0010
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No films, cts, or radiographs confirming the event were received.Lot numbers could not be verified as the devices were not returned.No further product evaluation could be completed at this time.Patient activity at the time or prior to the event is unknown.The degree of spinal instability is unknown.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.Multiple attempts to gain further information made with no response.Review of labeling notes: warning cautions and precautions, "loosening, bending, dislocation, and/or breakage of the components, possibly requiring further surgery." the root cause of this reported event has not been determined.
 
Event or Problem Description
During routine follow up of a spinal derotation and fusion, patient was noted to have an axial slip on a posterior construct.Locking cap was loose on the rod.Revision surgery is planned, but has not occurred.Patient status is unknown.Index surgery date is unknown.

Brand Name
MALIBU
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
SEASPINE INC.
carlsbad CA 92008
MDR Report Key7153464
Report Number3012120772-2017-00017
Device Sequence Number933275
Product Code NKB
UDI-Device Identifier10889981079291
UDI-Public10889981079291
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051942
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number76-0010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1